Journal of Applied Mathematics and Stochastic Analysis
Volume 7 (1994), Issue 3, Pages 397-410

On the calculation of steady-state loss probabilities in the GI/G/2/0 queue

Igor N. Kovalenko1 and J. Ben Atkinson2

1Ukrainian National Academy of Sciences, Institute of Cybernetics, 40 Prospekt Glushkova, Kiev 252207 , Ukraine
2University of North London, School of Mathematical Sciences, Holloway Road, London N7 8DB, UK

Received 1 March 1994; Revised 1 June 1994

Copyright © 1994 Igor N. Kovalenko and J. Ben Atkinson. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


This paper considers methods for calculating the steady-state loss probability in the GI/G/2/0 queue. A previous study analyzed this queue in discrete time and this led to an efficient, numerical approximation scheme for continuous-time systems. The primary aim of the present work is to provide an alternative approach by analyzing the GI/ME/2/0 queue; i.e., assuming that the service time can be represented by a matrix-exponential distribution. An efficient computational scheme based on this method is developed and some numerical examples are studied. Some comparisons are made with the discrete-time approach, and the two methods are seen to be complementary.